Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Pueblo, CO

July 8, 2011Crowley County, El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 8, 2011, 4:42 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 4:42 PM MDT (22:42 UTC)
Expired
Jul 8, 2011, 5:30 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 26 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:52 PM MDTTSTM WND DMG5 E Pueblo, COMETAL RAMP MOVED 100 YARDS FROM OUTBUILDING AT NWS OFFICE. SMITH COTTON SHELTER DESTROYED. EVAPOPANS BLOWN ACROSS THE STREET.
Jul 8, 4:52 PM MDTTSTM WND GST 784 Nne Blende, COALSO QUARTER SIZED HAIL
Jul 8, 4:52 PM MDTHAIL 15 E Pueblo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WUUS55 KPUB 082242
SVRPUB
COC025-041-101-082330-
/O.NEW.KPUB.SV.W.0081.110708T2242Z-110708T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 530 PM MDT

* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF PUEBLO...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO...PUEBLO WEST...BLENDE...AVONDALE...PUEBLO DEPOT AND BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3864 10429 3817 10393 3799 10471 3822 10493
TIME...MOT...LOC 2242Z 240DEG 18KT 3819 10463
WIND...HAIL 60MPH 1.00IN

$$

KAM
3 follow-up statements
459 
WWUS55 KPUB 082251
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT FRI JUL 8 2011

COC025-041-101-082330-
/O.CON.KPUB.SV.W.0081.000000T0000Z-110708T2330Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
451 PM MDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
EL PASO...NORTHERN PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 530
PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
BLENDE...OR 6 MILES SOUTH OF PUEBLO...MOVING NORTHEAST AT 20 MPH.  
PENNY SIZE HAIL ALONG WITH WINDS IN EXCESS OF 60 MPH HAVE BEEN 
OCCURRING AT THE NATIONAL WEATHER SERVICE OFFICE NEAR THE AIRPORT.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO...BLENDE...AVONDALE...PUEBLO DEPOT...BOONE AND OLNEY
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3817 10393 3800 10464 3800 10469 3824 10491
      3864 10429
TIME...MOT...LOC 2250Z 240DEG 18KT 3821 10458
WIND...HAIL 60MPH 1.00IN

$$
162 
WWUS55 KPUB 082313
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT FRI JUL 8 2011

COC025-041-101-082330-
/O.CON.KPUB.SV.W.0081.000000T0000Z-110708T2330Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
513 PM MDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
EL PASO...NORTHEASTERN PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL
530 PM MDT...

AT 503 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS REPORTED A 
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND EXTREME 
DAMAGING WINDS UP TO 80 MPH.  THIS STORM WAS LOCATED ABOUT 7 MILES 
EAST OF PUEBLO...MOVING NORTHEAST AT 20 MPH.

AT 451 PM...QUARTER SIZE HAIL WAS OBSERVED AT THE PUEBLO NATIONAL 
WEATHER SERVICE OFFICE.  AT 452 PM...THE WIND GUSTED TO 78 MPH AT 
THE PUEBLO NATIONAL WEATHER SERVICE OFFICE.

LOCATIONS IMPACTED INCLUDE...
  AVONDALE...PUEBLO DEPOT AND BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3809 10456 3824 10470 3864 10429 3817 10393
TIME...MOT...LOC 2308Z 240DEG 18KT 3826 10448
WIND...HAIL 80MPH 1.00IN

$$
455 
WWUS55 KPUB 082333
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT FRI JUL 8 2011

COC025-041-101-082343-
/O.EXP.KPUB.SV.W.0081.000000T0000Z-110708T2330Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
533 PM MDT FRI JUL 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO...
NORTHEASTERN PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. GUSTY WINDS TO AROUND 50 MPH ARE STILL POSSIBLE.

LAT...LON 3809 10456 3824 10470 3864 10429 3817 10393
TIME...MOT...LOC 2313Z 240DEG 18KT 3827 10445

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:07 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 8, 3:07 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT FRI JUL 8 2011

.SHORT TERM...
(TONIGHT AND SATURDAY)

CURRENTLY...CONVECTION A LITTLE SLOWER TO GET GOING TODAY...AS
STRONG ISENTROPIC UPGLIDE PRESENT ON THURSDAY IS ABSENT TODAY...AND
MAIN AREA OF SHORT WAVE ENERGY SEEMS TO BE OVER NORTHERN COLORADO.
ON THE POSITIVE SIDE OF THE EQUATION FOR TSRA IS THE FAIRLY LARGE
POOL OF UNSTABLE AIR OVER THE PLAINS...WITH SURFACE CAPES OVER 2000
J/KG AND MIXED LAYER CAPES ABOVE 1000 J/KG. VARIOUS MESOSCALE MODELS
AREN'T PARTICULARLY AGGRESSIVE WITH CONVECTIVE DEVELOPMENT THIS
AFTERNOON AND EVENING...WITH THE USUALLY ACCURATE HRRR KEEPING MOST
TSRA CONFINED TO A CLUSTER OF STORMS OVER LAS ANIMAS COUNTY AND
ANOTHER AREA MOVING OFF THE PALMER DIVIDE INTO LINCOLN COUNTY.

TONIGHT...TOUGH TO RULE OUT SCATTERED TSRA JUST ABOUT ANYWHERE IN
THE REGION...THOUGH AFTERNOON CONVECTIVE TRENDS SUGGEST STORMS WILL
BE FAIRLY WEAK AND SHORT-LIVED MOST AREAS. BEST BET FOR A STRONGER
STORM OR TWO THROUGH SUNSET WOULD BE ALONG THE PALMER DIVIDE INTO
EASTERN EL PASO COUNTY...AND FAR SOUTHEAST PLAINS IN LAS ANIMAS/BACA
COUNTIES...WHERE NAM/RUC/HRRR ALL SHOW SOME CONVECTIVE CLUSTERS
LINGERING THROUGH 03Z. AFTER SUNSET...SUSPECT MOST TSRA WILL BE
CONFINED TO AREAS ALONG THE CONTINENTAL DIVIDE...AS REMAINS OF
STRONGER CONVECTION UNDER THE DEEPER MOIST PLUME OVER WRN CO/UTAH
DRIFTS EASTWARD. COULD ALSO SEE A FEW LOW LEVEL JET AIDED STORMS
DEVELOP NEAR THE KS BORDER...SO WILL MAINTAIN SOME LOW POPS THROUGH
THE NIGHT.

SATURDAY...AIR MASS CONTINUES TO LOOK SLIGHTLY DRIER BY SATURDAY
AFTERNOON...THOUGH ENOUGH INSTABILITY WILL BE PRESENT TO PRODUCE LOW
END SCATTERED TSRA OVER THE MOUNTAINS LATE IN THE DAY. MAIN QUESTION
OVER THE PLAINS WILL REVOLVE AROUND THE POSITION OF WEAK BOUNDARY
LURKING NEAR I-70 DURING THE AFTERNOON...WITH POOL OVER HIGHER
INSTABILITY BEHIND THE FRONT OVER NORTHEAST COLORADO. RIGHT
NOW...EXPECT FRONT WILL REMAIN NORTH OF THE AREA UNTIL EVENING
CONVECTION OVER NORTHEAST COLORADO FINALLY PUSHES IT SOUTH
THROUGH THE AREA. THUS EXPECT STORMS WILL BE MORE ISOLATED IN NATURE
OVER THE I-25 CORRIDOR AND EASTERN PLAINS SATURDAY AFTERNOON AS
DEWPOINTS FALL INTO THE 30S AND 40S...THOUGH CAN'T COMPLETELY
ELIMINATE POPS FROM ANY PARTICULAR AREA. MAX TEMPS WILL CLIMB INTO
THE 90S TO NEAR 100F OVER THE EASTERN PLAINS AS SLIGHT DRYING AND
WEAK DOWNSLOPE GRADIENTS NUDGE TEMPS UPWARD. MOUNTAIN AND VALLEY
AREAS WILL SEE LITTLE CHANGE IN TEMPS...WITH READINGS WITHIN A
COUPLE DEGREES OF FRIDAY'S MAXES. --PETERSEN

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

LONG TERM CONCERNS REMAIN THE POTENTIAL FOR THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL THROUGH THE MIDDLE OF NEXT WEEK WITH A DRYING
TREND THEN EXPECTED INTO NEXT WEEKEND.

SATURDAY NIGHT-TUESDAY NIGHT...A LARGE UPPER LEVEL RIDGE ACROSS THE
SOUTHERN HIGH PLAINS THROUGH THE CENTRAL ROCKIES WILL REMAIN IN
PLACE THROUGH THE WEEKEND AND IS THEN EXCEPTED TO SLOWLY SHIFT
SOUTH AND EAST THROUGH THE EARLY PART OF NEXT WEEK AS A BROAD UPPER
TROUGH DEVELOPS ACROSS THE WEST COAST. LATEST MODELS REMAIN IN
FAIRLY GOOD AGREEMENT OF MONSOON MOISTURE PLUME ACROSS THE GREAT
BASIN AND DESERT SW BEING DRAWN INTO WESTERN AND CENTRAL COLORADO
THROUGH THE WEEKEND WHICH THEN CONTINUES TO MOVE ACROSS EASTERN
COLORADO THROUGH THE EARLY PART OF NEXT WEEK. THIS PATTERN WILL KEEP
THE CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
IN THE FORECAST THROUGH THE PERIOD...THOUGH HAVE KEPT THE MENTION OF
STORMS THROUGH THE OVERNIGHT PERIODS AS MODELS ARE INDICATING A FEW
MINOR WAVES RIDING THE PERIPHERY OF THE RIDGE. BEST COVERAGE OF
STORMS WILL REMAIN ACROSS THE HIGHER TERRAIN WITH THE MAIN THREATS
BEING LIGHTNING AND LOCALLY HEAVY RAINFALL...ESPECIALLY SATURDAY
NIGHT THROUGH MONDAY NIGHT AS STEERING FLOW ALOFT REMAINS FAIRLY
WEAK AND AVAILABLE MOISTURE CONTINUES TO BE HIGH.

WEDNESDAY-FRIDAY...MODELS REMAIN IN GOOD AGREEMENT OF INCREASING
SOUTHWESTERLY FLOW ACROSS THE AREA AS BROAD UPPER TROUGH ACROSS THE
WEST COAST SLOWLY MOVES INTO THE GREAT BASIN. THE SW FLOW WILL HELP
DRY OUT THE ATMOSPHERE AS MONSOON MOISTURE PLUME IS PUSHED SOUTH AND
EAST OF THE AREA. WITH THIS IN MIND...WILL SEE A WARMING AND DRYING
TREND THROUGH THE PERIOD. HOWEVER...WITH STRONG SOLAR HEATING...CANT
RULE OUT ISOLATED HIGH BASED CONVECTION EACH AFTERNOON...THOUGH ANY
STORMS WILL LIKELY PRODUCE MORE WIND THAN RAIN. -MW

&&

.AVIATION...

STILL A THREAT OF TSRA AT ALL TAF SITES THROUGH 01Z...THOUGH
COVERAGE AND INTENSITY OF STORMS LOOK LESS THAN YESTERDAY.
OVERNIGHT...GOOD DEAL OF MID AND HIGH LEVEL CONVECTIVE DEBRIS
CLOUDINESS WILL DRIFT OVER THE REGION...THOUGH CIGS AND VIS SHOULD
REMAIN VFR. ON SATURDAY...ISOLATED TSRA AGAIN POSSIBLE AREA-WIDE
AFTER 18Z...THOUGH WITH MOISTURE LEVELS DECREASING...MOST STORMS
WILL BE FAIRLY HIGH BASED AND SHORT-LIVED...WITH ONLY SOME VERY
BRIEF MVFR CONDITIONS UNDER THE STRONGEST CELLS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/23
Hazardous weather outlook, Jul 8, 12:21 PM MDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1221 PM MDT FRI JUL 8 2011

COZ058>089-093>099-091830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1221 PM MDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
AND SOUTH CENTRAL COLORADO...MAINLY THIS AFTERNOON AND EVENING.
SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS OVER AND NEAR THE
MOUNTAINS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND COULD
CAUSE FLASH FLOODING...ESPECIALLY ACROSS BURN SCAR AREAS WHERE
SOILS WILL BE PRONE TO RAPID RUNOFF AS WELL AS MUD AND ASH FLOWS.
LIGHTNING WILL ALSO BE A THREAT WITH ANY STORMS TODAY. SOME OF THE
STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH AND HAIL...GENERALLY UNDER NICKEL SIZE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE MOST NUMEROUS IN AND NEAR THE MOUNTAINS
THROUGH THE PERIOD. THE PRIMARY THREATS WITH THE THUNDERSTORMS
WILL BE LOCALLY HEAVY RAINFALL...HAIL UP TO AN INCH IN
DIAMETER...WIND GUSTS TO 50 MPH... AND DANGEROUS LIGHTNING. URBAN
AREAS...WILDFIRE BURN SCARS...AND AREAS THAT HAVE RECENTLY
RECEIVED HEAVY RAINFALL WILL BE AT RISK OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING.

10/23

In the hours before

Special weather statement, Jul 8, 1:24 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
124 PM MDT FRI JUL 8 2011

COZ088-094-082000-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
124 PM MDT FRI JUL 8 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HOEHNE...OR 15 MILES EAST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 8, 2:56 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT FRI JUL 8 2011

COZ093-094-082130-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
256 PM MDT FRI JUL 8 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  OTERO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LA JUNTA.

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF TIMPAS...OR 25
MILES SOUTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMPAS.
  LA JUNTA.
  HIGBEE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 8, 3:18 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT FRI JUL 8 2011

COZ074-088-094-082145-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-
318 PM MDT FRI JUL 8 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR HOEHNE...OR 11 MILES NORTHEAST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINCHERA.
  MODEL.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 8, 4:28 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT FRI JUL 8 2011

COZ084-082300-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
428 PM MDT FRI JUL 8 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS
  INCLUDES...EXTREME NORTHERN PORTIONS OF THE COUNTY.

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF BLACK FOREST...OR 17 MILES NORTH
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL EL PASO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:05 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 7, 6:07 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero38 min
Jul 8, 4:31 PM MDTSevere Thunderstorm WarningPUBEl Paso59 min
Jul 8, 4:57 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.